MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by user facility: brief inquiry description: fx catheter removal incomplete.Detailed inquiry description: a portion of fx catheter remained inside patient.Description of the patient event: upon attempted removal of fx catheter, a portion remained inside patient live call received on (b)(6) 2024: on (b)(6) 2024 patient was in labor and delivery.Staff administered an epidural and not problems putting the catheter in but once they went to remove it part of the device stayed in the patient as it had broken off.The device was noted to be frayed and threaded out.The patient was able to deliver and there was no impact to the childbirth.Patient being transferred to a neurosurgeon to see if he can remove the device (may have been transferred last night or may go today).It is unknown if she will be number locally or if she has to go under anesthesia.The reporter does not have any idea clinically how this will be performed.Reporter will provide additional information regarding the attempt to remove and the patient status after the procedure.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One unopened and one used sample was provided for evaluation.Upon visual inspection of the returned sample, the used catheter showed to be damaged and sheared.The unused catheter from the unopened kit was pull tested and the coil was measured with passing results.Per the manufacturers investigation, this defect is not likely to have happened during the manufacturing process.It is believed to have happened during application.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19655972
Report Number2523676-2024-00648
Device Sequence Number6623950
Product Code OGE
UDI-Device Identifier04046964177224
UDI-Public(01)04046964177224
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number332079
Device Lot Number0061927941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale